Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Depression/Anxiety after stopping birth control

I was on Yaz for probably 4 years and slowly over time I noticed my symptoms would get worse. The biggest thing I noticed was my depleting sex drive and becoming extremely emotional, especially a week or so before my period. Last week I had a nervous breakdown that seemed to come out of nowhere and I got drunk and cut myself. I do have a history of self harm because I did it in Grade 8 but that was almost 8 years ago. Since that night I've sought help through a therapist and we've been working through things slowly. However from reading things online it appears that Yaz may be to blame for all of this... I really started to dislike becoming so emotional while on the pill so I made the decision to come off of it almost a month ago. So is it possible that the change in hormones has caused this severe anxiety and depression? I am naturally a little anxious and emotional myself and my life certainly hasn't been without traumatic experiences but I really can't understand why after 8 years I would return to an awful habit that I believed I conquered. Please I'm dying to know anyone's opinion or medical advice on this topic. Since that night I've had several emotional breakdowns and while I think I'm getting better it's hard to feel hopeful that I will return to my normal self. Anything you can contribute would be so helpful.
0 Responses
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?